Cold/Wind Chill, Cook
- When
- January 12, 11:15 AM CST
- Where
- Cook forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
Three homeless men were found dead in an abandoned building in Avondale from hypothermia due to cold exposure. The low temperature at O'Hare that day was 15 F.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Three homeless men were found dead in an abandoned building in Avondale from hypothermia due to cold exposure. The low temperature at O'Hare that day was 15 F.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 12, 10:08 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1008 AM CST MON JAN 12 2015
.SHORT TERM...
312 AM CST
THROUGH TONIGHT...
THE MAIN FOCUS WILL BE WORKING PRECIP OUT OF THE AREA THIS
MORNING FOLLOWED BY LAKE EFFECT SNOW SHOWER POTENTIAL THIS AFTERNOON
THROUGH TONIGHT. WATER VAPOR IMAGERY SHOWS A PRIMARY UPPER LEVEL
TROUGH AXIS MOVING SOUTHEAST ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY. ANOTHER SMALLER SCALE UPPER TROUGH IS MOVING EAST INTO
NORTHERN ILLINOIS. AT THE SURFACE...A COLD FRONT IS MOVING ACROSS
THE CWA. RADAR MOSAIC SHOWS PRECIPITATION STEADILY MOVING
NORTHEASTWARD WITH THE BACK EDGE MAKING GRADUAL SOUTHEAST PROGRESS.
SOUTHEAST PROGRESS WILL LIKELY INCREASE IN SPEED THROUGH THE MORNING
AS EACH OF THE UPPER TROUGHS CONTINUE EAST AND SOUTHEAST. IT ALSO
APPEARS THAT THE MAIN FRONTOGENETICAL BAND ON THE NORTHERN EDGE WILL
BE WEAKENING OVER THE NEXT FEW HOURS ALLOWING PRECIP TO DECREASE IN
COVERAGE ACROSS CENTRAL AREAS. MOST OF THE SOUTHERN CWA HAS CHANGED
OVER TO SNOW BUT SOUTHERN PORTIONS OF THE ADVISORY AREA ARE PROBABLY
STILL SEEING A MIX. WILL HOLD ONTO THE ADVISORY FOR NOW GIVEN THAT
PRECIP WILL STILL BE FALLING FOR A FEW HOURS BUT AM THINKING IT MAY
BE ABLE TO BE CANCELLED A LITTLE EARLY. THE PASSAGE OF THE INITIAL
UPPER TROUGH AND SURFACE COLD FRONT WILL ALLOW COLDER AIR TO SPREAD
ACROSS THE AREA THROUGH THE AFTERNOON...WITH THE MAIN TROUGH AXIS
BRINGING A BETTER PUSH LATE IN THE DAY. WILL LIKELY SEE A SITUATION
WHERE MANY AREAS SEE THEIR DAYTIME HIGH TEMP THIS
MORNING...ESPECIALLY SOUTH AND EAST...WITH NORTHWEST AREAS POSSIBLY
WARMING A FEW DEGREES THIS AFTERNOON. EXPECT AFTERNOON TEMPERATURES
IN THE LOWER TEENS NORTHWEST TO AROUND 20 SOUTHEAST.
LAKE EFFECT AND TEMPS TONIGHT...WITH STRONG HIGH PRESSURE MOVING
INTO THE UPPER MISSISSIPPI RIVER VALLEY...WINDS WILL TURN NORTHERLY
BEHIND THE PASSING COLD FRONT. THIS WILL SET UP A LONG FETCH DOWN
LAKE MICHIGAN LEADING TO CONVERGENCE AS THERMAL PARAMETERS BECOME
MORE FAVORABLE FOR LAKE EFFECT. LAKE TO H85 DELTA T'S INCREASE TO
-17 TO -18C LATE THIS AFTERNOON. EQUILIBRIUM LEVELS PEAK AROUND 6500
FT LATE THIS AFTERNOON AND EARLY THIS EVENING THEN LOWER TO AROUND
4000 FT INTO THE EARLY OVERNIGHT. WINDS WILL START OUT DUE NORTH
THEN STEADILY SHIFT NORTHEAST THROUGH THE EVENING THEN EAST
OVERNIGHT. HAVE SEEN LAKE EFFECT SNOW SHOWERS SET UP WITH LESS
FAVORABLE PARAMETERS IN LONG FETCH SITUATIONS THIS SEASON BUT THE
STEADY SHIFT TO NORTHEAST WINDS AND SHORTENING OF THE FETCH WILL
LIKELY LIMIT THE DURATION. COVERAGE WILL ALSO BE SOMEWHAT UNCERTAIN.
TIMING WILL BE A BIT TRICKY BUT EXPECT THAT AT LEAST A LOOSELY
ORGANIZED BAND OR BANDS TO DEVELOP LATER THIS MORNING ACROSS THE
EASTERN PART OF THE LAKE WITH BETTER ORGANIZATION INTO THE
AFTERNOON. PORTER COUNTY MAY BE AFFECTED BY LATE MORNING WITH
INCREASING CHANCES THROUGH THE AFTERNOON AS CONVERGENCE FOCUSES AND
THERMAL PARAMETERS IMPROVE. LAKE COUNTY INDIANA WILL BE FAVORED BY
EVENING IF NOT A LITTLE SOONER AS WINDS START TO COME AROUND. THE
BAND SHOULD STEADILY SHIFT WESTWARD THROUGH THE EVENING AFFECTING
EASTERN COOK COUNTY EARLY TO MID EVENING. THE FETCH SHORTENS BEYOND
THAT SO COVERAGE AND INTENSITY SHOULD QUICKLY DROP OFF. A POTENTIAL
WILD CARD WOULD BE IF A MESO LOW CAN DEVELOP WHICH COULD ACT TO
PROLONG ACTIVITY SOMEWHAT BUT INVERSION HEIGHTS WILL BE FALLING AS
HIGH PRESSURE BUILDS IN SO ACTIVITY WOULD LIKELY BE MINIMAL
OVERNIGHT IF THIS DID OCCUR. WILL GO AHEAD AND INCREASE POPS TO LOW
END LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING...PRIMARILY
ALONG THE COOK/LAKE INDIANA BORDER AND MUCH OF NORTHERN LAKE
COUNTY...WITH HIGH CHANCE FOR SURROUNDING AREAS. WITH SOME
UNCERTAINTY ABOUT COVERAGE AND INTENSITY AM HESITANT TO RAISE BEYOND
THAT AT THE MOMENT. GIVEN THE UNCERTAINTY IN COVERAGE CONFIDENCE IN
SNOW AMOUNTS IS LIMITED BUT THE PROGRESSIVE EAST TO WEST MOVEMENT OF
ANY ACTIVITY AND LIMITED INVERSION HEIGHTS WOULD LIKELY LIMIT
ACCUMULATIONS. WINDS WILL WEAKEN OVERNIGHT BUT MAY NOT COMPLETELY
DROP OFF...BUT WESTERN AREAS WILL LIKELY FALL TO AROUND 0 WITH AREAS
TO THE EAST SEEING TEMPS IN THE SINGLE DIGITS...WITH WARMER READINGS
IN THE IMMEDIATE CHICAGO METRO AND POINTS NORTH THANKS TO FLOW OFF
THE LAKE.
MDB
&&
.LONG TERM...
312 AM CST
TUESDAY THROUGH SUNDAY...
TUESDAY THROUGH THURSDAY...HIGH PRESSURE WILL BE STRETCHED ACROSS
THE GREAT LAKES AND ST. LAWRENCE VALLEY BY TUESDAY. A MUCH FLATTER
UPPER FLOW WILL BE IN PLACE ALLOWING MID LEVEL TEMPS TO MODIFY BUT
WINDS WILL BE LIGHT LIMITING MIXING. WILL CONTINUE WITH HIGHS IN THE
MID TO UPPER TEENS. THE CENTER OF THE HIGH WILL SHIFT EAST TUESDAY
NIGHT BUT A RIDGE AXIS WILL REMAIN ACROSS THE AREA ALLOWING FOR A
DECOUPLING OF WINDS SETTING UP STRONG RADIATIONAL COOLING POTENTIAL.
AN UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY AND MAY SPREAD HIGHER LEVEL CLOUD COVER IN LATE WHICH
MAY LIMIT MAXIMUM COOLING POTENTIAL. AT THIS POINT WILL STICK WITH
LOWS MOSTLY IN THE SINGLE DIGITS BELOW ZERO WITH A STEADY OR WARMING
TREND OVERNIGHT POSSIBLE. A SLOWER PROGRESSION OF THE UPPER TROUGH
TO THE NORTHWEST COULD LEAD TO SLIGHTLY COLDER TEMPS OVERNIGHT WITH
A LONGER COOLING PERIOD. THE UPPER TROUGH PASSES WEDNESDAY AND WILL
PROBABLY ONLY RESULT IN AN INCREASE IN CLOUD COVER GIVEN THE
RESIDUAL LOW LEVEL DRY AIR FROM THE DEPARTING SURFACE HIGH. MILDER
LOW/MID LEVEL TEMPS SHOULD ALLOW FOR A DECENT RECOVERY OF TEMPS INTO
THE UPPER TEENS TO NEAR 20. ANOTHER SYSTEM WILL MOVE ACROSS SOUTHERN
CANADA THURSDAY BRINGING ADDITIONAL MODIFICATION OF LOW AND MID
LEVEL TEMPS WITH A STEADIER SOUTHWEST LOW LEVEL FLOW SUPPORTING MID
20S FOR HIGHS. PRECIP FROM THIS SYSTEM LOOKS TO STAY NORTH BUT HAVE
SEEN THESE NORTHERN SYSTEMS HAVE A TENDENCY TO TRACK FURTHER SOUTH
IN RECENT WEEKS SO WILL NEED TO WATCH THAT POTENTIAL IN THE COMING
DAYS.
FRIDAY THROUGH SUNDAY...WESTERN UPPER RIDGING WILL SPREAD
EASTWARD BUT DE-AMPLIFY LATE IN THE WEEK. THIS WILL EVOLVE INTO A
MORE ZONAL FLOW PATTERN INTO THE WEEKEND BUT THE NORTHERN PORTION
OF THE FLOW WILL BE ACTIVE. THE MAIN BAROCLINIC ZONE LOOKS TO
REMAIN TO THE NORTH KEEPING THE LOCAL AREA ON THE SOUTHERN FRINGE
OF ANY SYSTEMS INTO THE WEEKEND. MEDIUM RANGE GUIDANCE IS NOT IN
GREAT AGREEMENT BUT DOES POINT TOWARDS SOME AMPLIFICATION OF THE
FLOW EARLY NEXT WEEK. A MILDER PERIOD WILL RESULT FROM THE MORE
ZONAL PATTERN WITH HIGHS IN THE 30S FRIDAY THROUGH SUNDAY.
MDB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* GUSTY NORTH WINDS WITH MAX GUSTS ARND 20 KT FROM MID MORNING
THROUGH THE AFTERNOON.
* WINDS BECOME NORTHEAST THIS EVENING.
* MVFR CIGS THIS MORNING CLEARING BY 17Z BUT EXPECTED LATER THIS
AFTERNOON AND OVERNIGHT WITH A CHANCE OF LAKE EFFECT SNOW THIS
EVENING.
KMD
//DISCUSSION...UPDATED 12Z...
A COLD FRONT HAS MOVED THROUGH ALL OF THE TERMINALS WITH NORTH
WINDS ARND 10 KT. CIGS HAVE ALSO COME UP TO VFR AND WILL REMAIN
VFR THROUGH THIS AFTN FOR ALL SITES EXCEPT GYY. WINDS START
GUSTING BY MID MORNING WITH MAX GUSTS ARND 20 KT. A BAND OF LAKE
EFFECT SNOW IS EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THIS
AFTERNOON AND THEN SWING WEST AS WINDS TURN NORTHEAST. GARY HAS
THE BEST CHANCE AT SEEING SNOW. THINKING VSBY WILL BE MVFR TO IFR
IN THE SNOW BUT HAVE MEDIUM-LOW CONFIDENCE IN VSBYS SO ONLY WENT
WITH MVFR IN THE TAF. MVFR CIGS ARE EXPECTED REGARDLESS IF IT
SNOWS OR NOT.
STILL HAVE MEDIUM CONFIDENCE ABOUT SNOW MAKING IT TO MDW AND ORD
SO KEPT A PROB30 IN THE TAF. MVFR CIGS ARE EXPECTED REGARDLESS OF
SNOWFALL AT MDW AND ORD AS WELL. THINKING THE MVFR CIGS WILL NOT
REACH DPA. GUSTS SUBSIDE IN THE EVENING AND WINDS TURN NORTHEAST
THIS EVENING AND THEN EAST BY TUESDAY MORNING.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* MEDIUM CONFIDENCE IN LAKE EFFECT SNOW OCCURRING THIS
EVENING...HIGH CONFIDENCE IN MVFR CIGS.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
KMD
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...VFR. LIGHT AND VARIABLE WINDS BECOMING SOUTHWEST.
WEDNESDAY AND THURSDAY...VFR. WEST TO SOUTHWEST WINDS.
FRIDAY AND SATURDAY...VFR. SOUTHWEST WINDS.
SUNDAY...SLIGHT CHANCE OF RAIN OVERNIGHT. EAST WINDS.
JEE
&&
.MARINE...
217 AM CST
SMALL CRAFT ADVISORY...ONLY CHANGE MADE TO THE SMALL CRAFT IS
EXTENDING IT TO MID TUESDAY MORNING ALONG THE IL NSH WATERS. ICE
COVERAGE WAS NOT SOLID SO THINKING HIGH WAVES FROM THE ONSHORE FLOW
WILL REACH THE IL NSH WATERS. THE WAVES WILL BE HAZARDOUS TO SMALL
CRAFT SO EXTENDED THE IL SMALL CRAFT ADVISORY TO ACCOUNT FOR THE
WAVES.
A WEAK SURFACE TROUGH IS OVER THE LAKE EARLY THIS MORNING WITH A
COLD FRONT STRETCHING FROM NORTH CENTRAL MICHIGAN THROUGH WAUKEGAN
IL. THE COLD FRONT WILL CONTINUE SOUTHEAST WITH NORTHWEST WINDS
BECOMING NORTH AND INCREASING TO 30 KT BY LATE THIS MORNING. WINDS
DIMINISH AND VARY FROM NORTH TO NORTHEAST THIS EVENING AND BECOME
MORE CHAOTIC AS HIGH PRESSURE MOVES OVERHEAD TONIGHT. BY TUESDAY
MORNING EXPECTING EAST WINDS OVER THE SOUTHERN HALF OF THE LAKE AND
NORTHWEST WINDS OVER THE NORTHERN HALF. THE HIGH SLOWLY SHIFTS SOUTH
ALLOWING WINDS TO BECOME SOUTHWEST ACROSS THE LAKE TUESDAY NIGHT.
THE PRESSURE GRADIENT TIGHTENS OVER THE NORTHERN END OF THE LAKE
TOMORROW NIGHT AND WINDS INCREASE TO 15 TO 25 KT. WINDS DIMINISH
AND BECOME WEST WEDNESDAY.
ANOTHER LOW PASSES OVER ONTARIO WEDNESDAY NIGHT INTO THURSDAY WITH
SOUTHWEST TO WEST WINDS INCREASING TO 15 TO 25 KT WEDNESDAY NIGHT.
HIGH PRESSURE FOLLOWS THE LOW FRIDAY ALLOWING WEST WINDS TO DIMINISH
AND THEN BECOME SOUTH BEHIND THE HIGH LATE FRIDAY. THE NEXT LOW
MOVES OVER SOUTHERN MANITOBA FRIDAY NIGHT AND INCREASES THE PRESSURE
GRADIENT OVER THE LAKE. SOUTHWEST WINDS INCREASE TO 15 TO 25 KT AND
THEN DIMINISH SATURDAY NIGHT AS THE LOW MOVES OVER QUEBEC.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 4 AM TUESDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 10 AM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 410 AM CST MON JAN 12 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 131015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 410 AM CST MON JAN 12 2015 /510 AM EST MON JAN 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW WILL TAPER OFF ACROSS AREAS ALONG AND SOUTH OF A RENSSELAER INDIANA TO ROBERTS ILLINOIS LINE THROUGH MID MORNING. ADDITIONAL ACCUMULATION OF LESS THAN AN INCH IS POSSIBLE IN THE MEANTIME. LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP INTO THE AFTERNOON AND AFFECT PORTER COUNTY INDIANA...THEN SHIFT WESTWARD ACROSS LAKE COUNTY INDIANA AND COOK COUNTY ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. LIGHT ACCUMULATION IS POSSIBLE. CONDITIONS ARE FAVORABLE FOR ICE JAM DEVELOPMENT...ESPECIALLY ALONG AREAS OF THE KANKAKEE RIVER. ICE JAMS CAN CREATE RAPIDLY FLUCTUATING RIVER LEVELS WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL REMAIN FAVORABLE FOR ICE JAM DEVELOPMENT THROUGH THE WEEKEND...ESPECIALLY ALONG PORTIONS OF THE KANKAKEE RIVER. ICE JAMS CAN CREATE RAPIDLY FLUCTUATING RIVER LEVELS WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-131015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 410 AM CST MON JAN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MID TUESDAY MORNING IN THE ILLINOIS NEARSHORE WATERS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 410 AM CST MON JAN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 AM CST MON JAN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM SNOW OHARE AIRPORT 41.98N 87.90W
01/12/2015 M0.3 INCH COOK IL OFFICIAL NWS OBS
0.3 INCHES OF NEW SNOW SINCE MIDNIGHT. STORM TOTAL 2.9
INCHES.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 AM CST MON JAN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
01/12/2015 M2.0 INCH COOK IL CO-OP OBSERVER
TOTAL FOR EVENT
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 AM CST MON JAN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
01/12/2015 M2.6 INCH COOK IL COCORAHS
&&
ACS1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2015-01-12 | 36 | Male | Permanent Home | Direct |
| Cold/Wind Chill, Cook | 2015-01-12 | 50 | Male | Permanent Home | Direct |
| Cold/Wind Chill, Cook | 2015-01-12 | 73 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550213.